Jump to content
CrazyBoards.org

Recommended Posts

So what options exist to treat tremors?  They’re mild but they exist.  I can ignore if I have to/adapt.  But I’d love to have them vanish.

i can’t take cogentin, if that’s one option, because it gives me blurry vision to the point of not being safe to drive

i can’t take propanol because I can’t afford to have my BP drop any further (because of prazosin).

are there other options?

Link to comment
Share on other sites

I'm not sure.  I stay pretty well hydrated.  I can't go lower on it though.  lower triggers mania without question.  Maybe I need more potassium in my diet or something?  

My psychiatrist noticed it while doing an AIMS test but concluded lithium rather than any sort of formal movement disorder. 

They are honestly mild enough that they don't interfere with things the vast majority of the day.  There's just a moment here or there where I notice it.

Link to comment
Share on other sites

Primidone is another potential option, but propranolol is the mainstay of lithium-induced tremor, unfortunately. Primidone for me caused severe cognitive issues, probably worse than with Topamax! If you try primidone, start low and go slow to the target dose. (I would talk to whomever would prescribe it about starting at like 12.5 mg instead of 25 mg and go up by 12.5 mg increments weekly or biweekly instead of 25 mg increments per week).

Another treatment option is vitamin B6 (900-1200 mg/day) (this can be a toxic dosage if taken for a long time, so talk to your doctor/pdoc about taking it if you wish to try this). It apparently has good results for lithium-induced tremor.

Lastly, severe tremor may be a sign of lithium toxicity.

Link to comment
Share on other sites

On 10/31/2019 at 7:08 PM, dancesintherain said:

yeah, we're pretty sure that it's lithium because I've had a mild tremor in my right hand for a while.  Reducing that's not on the table though.  I've tried it three times and each one made me manic.

lithium gave me a really noticeable tremor.

Link to comment
Share on other sites

Abilify causes a fine rapid hand tremor in me, probably a pseudo parkinsonian tremor, It's a part of the EPS that can happen with abilify,  I take propranolol to stop it and it works well. Daily take 60 mg ER , so it is delayed release. If I need to do some precise work with my hands I take 20 mg IR propranolol extra so my hands are very steady. At these doses there is little effect on blood pressure but reduces your heart rate  very well. As I take a large dose of amphetamine and  bupropion, without being on propranolol I would have a resting pulse of 111 bpm but with propranolol resting is 70-80 bpm.

Link to comment
Share on other sites

thanks mikl_pls--I didn't realize there were other options out there.  I've had lithium toxicity before and this isn't it, but it does seem like the likely culprit. 

thanks to those who have been down this fun path before.  I can live with it, it just is noticeable to me at times.  Most of the time not, strangely.  So maybe that means I should stick with it.

I didn't realize propanalol reduced heart rate.  Interesting. My reseting heart rate rigt now runs around 75 and  know it can go lower, but I'm not sure I want it to go that much lower!

Edited by dancesintherain
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...